# SDR CA961003004

- Difficulty date: September 18, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Swrngn SA226TC
- Engine: Garrtt TPE3313UW
- System (JASC): 5751 · Ailerons
- Part: Balance Weight
- Part number: 27340001
- Condition: Broken
- Location: Left Hand Ail
- Part time: 25,878 hours
- Component: Swrngn
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) LEFT AILERON INBOARD BALANCE WEIGHT FOUND BROKEN AT CENTRE ATTACH BOLT. WEIGHT HAD BEEN CRACKED FOR SOME TIME. REST OF FLEET OF 12 AIRCRAFT CHECKED AND 6 OTHERS FOUND WITH BROKEN BALANCE WEIGHTS AT SAME PLACE. ALL CRACKED BALANCE WEIGHTS FOLLOWED A SIMILAR PATTERN, THEY WERE ATTACHED WITH 3 BOLTS AND WERE CRACKED AND OR BROKEN AT ONE OR MORE HOLES. CRACKS IN LEAD WEIGHTS DIFFICULT TO DETECT AS THE OXIDIZED SURFACE OF THE WEIGHT AND THE OXIDIZED SURFACE OF THE CRACK ARE VERY SIMILAR IN COLOUR. DETAILS FORWARDED TO MANUFACTURER.
